Alert archive / Georgia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 276, NWS Atlanta, GA

May 27, 2006Catoosa County, Whitfield County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 27, 2006, 6:44 PM EDT for Catoosa County, Whitfield County, Georgia. It was in force for 61 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2006, 6:44 PM EDT (22:44 UTC)
Expired
May 27, 2006, 7:45 PM EDT
In force
61 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

Counties Catoosa County, GA, Whitfield County, GA

The radar

The Northeast Alabama radar (KHTX), 94 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 6:45 PM EDTHAIL 0.886 S Ringgold, GA
May 27, 6:55 PM EDTHAIL 0.75Rocky Face, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2006-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 533 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2006-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
533 J/kg
Mixed-layer CIN
-123 J/kg
Mixed-layer LCL
1109 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 272244
SVRFFC
GAC047-313-272345-
/O.NEW.KFFC.SV.W.0276.060527T2244Z-060527T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
644 PM EDT SAT MAY 27 2006

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CATOOSA COUNTY IN NORTHWEST GEORGIA
  WHITFIELD COUNTY IN NORTHWEST GEORGIA

* UNTIL 745 PM EDT

* AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR TUNNEL
  HILL...AND MOVING SOUTH AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROCKY
  FACE...RINGGOLD AND DALTON.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3496 8504 3487 8522 3472 8508 3476 8488

$$
2 follow-up statements
000 
WWUS52 KFFC 272321
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
719 PM EDT SAT MAY 27 2006

GAC047-272329-
/O.CAN.KFFC.SV.W.0276.000000T0000Z-060527T2345Z/
CATOOSA GA-
719 PM EDT SAT MAY 27 2006

...THE SEVERE THUNDERSTORM WARNING FOR CATOOSA COUNTY IS CANCELLED...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3493 8499 3477 8507 3472 8508 3476 8488

$$

GAC313-272345-
/O.CON.KFFC.SV.W.0276.000000T0000Z-060527T2345Z/
WHITFIELD GA-
719 PM EDT SAT MAY 27 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT 
FOR WHITFIELD COUNTY...

AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR 
DALTON...MOVING SOUTH AT 20 MPH.  THIS STORM PRODUCED PENNY HAIL AND 
MINOR TREE DAMAGE NEAR ROCKY FACE AT 655 PM.  THIS STORM HAS 
WEAKENED BUT IS STILL CAPABLE OF PRODUCING HAIL UP TO PENNY SIZE.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3493 8499 3477 8507 3472 8508 3476 8488

$$
000 
WWUS52 KFFC 272338
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
737 PM EDT SAT MAY 27 2006

GAC313-272347-
/O.EXP.KFFC.SV.W.0276.000000T0000Z-060527T2345Z/
WHITFIELD GA-
737 PM EDT SAT MAY 27 2006

...THE SEVERE THUNDERSTORM WARNING FOR WHITFIELD COUNTY WILL BE 
ALLOWED TO EXPIRE AT 745 PM EDT...

THE STORM THAT TRIGGERED THE WARNING HAS WEAKENED AND WILL MOVE OUT 
OF THE COUNTY BY 745 PM.  THUS...THE WARNING WILL BE ALLOWED TO 
EXPIRE.


IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3493 8499 3477 8507 3472 8508 3476 8488

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 5:30 PM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, May 27, 5:30 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 PM EDT SAT MAY 27 2006

.SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)
APPARENTLY ENOUGH INSTABILITY HAD BOTTLED UP THAT BY AROUND 18Z...
CONVECTIVE TEMPERATURE WAS ABLE TO BREAK WHATEVER CAP WE HAD AND
ISOLATED SHOWERS HAD BEGUN DEVELOPING IN VARIOUS LOCATIONS ACROSS
THE SOUTHEASTERN UNITED STATES. BETWEEN WATER VAPOR AND VISIBLE
SATELLITE IMAGERY...IT LOOKS LIKE LEFTOVER MCV FROM FRIDAY SEEMS
TO BE PART OF THE CULPRIT. HOWEVER...SINCE THESE STORMS WILL BE
MOSTLY DIURNALLY DRIVEN INSTABILITY-TYPE STORMS DUE TO LACK OF
DYNAMICS...DO NOT EXPECT THEM TO LINGER MUCH PAST SUNSET. CANNOT
RULE OUT A MARGINAL SEVERE STORM OR TWO AS THEY PULSE UP AND DOWN.

MODELS ARE HAVING A BIT OF TROUBLE RESOLVING THIS SITUATION. THE
GFS AND RUC BOTH WANTED TO BREAK OUT STORMS EVERYWHERE EARLIER
THIS AFTERNOON. NAM AND PARALLEL NAM ARE BETTER WITH THE PLACEMENT
OF THE STORMS (INITIATION NEAR 18Z WAS ALONG THE SAVANNAH RIVER)
BUT CONVECTIVE INITIATION IN BOTH OF THESE MODELS WAS LATER THIS
EVENING AND OVERNIGHT. IN SPITE OF THIS...THEY DO ALL AT LEAST
AGREE ON POPS LESS THAN 20% FOR THE OVERNIGHT PERIOD. HOWEVER...
THEY ALSO ALL HINT ON SOME SORT OF MCS DEVELOPING OFF THE SOUTH
CAROLINA COAST. GIVEN THIS HAVE LEFT SLIGHT CHANCE POPS IN THE
EARLY OVERNIGHT PERIOD FAR SOUTHEAST...NO MENTION OF RAIN
ELSEWHERE RIGHT NOW...BUT WILL WAIT TILL PRESS TIME FOR FINAL
DECISION. A BIT OF A REPEAT ON SUNDAY AS THE RIDGE ALOFT BUILDS
IN ALLOWING THE MOISTURE TO REMAIN LOCKED IN PLACE. TEMPERATURES
SOAR AGAIN TO THE LOWER 90S IN SOME AREAS. SOUTHERLY FLOW
AROUND THE WESTERN EDGE OF THE HIGH BRINGS CONTINUED MOISTURE FLOW
AND RAIN CHANCES INTO THE DEEP SOUTH ON MONDAY...AND PARTS OF WEST
CENTRAL AND NORTHWEST GEORGIA GET INTO THIS ACT. NO REAL CHANGES
ALOFT DURING THE SHORT TERM...SO ANY STORMS THAT DEVELOP WOULD
CONTINUE TO BE THESE AFTERNOON PULSE SUMMERTIME STORMS...HIGH CAPE
LOW SHEAR TYPE STUFF WITH MAYBE SOME HAIL AND A DOWNBURST OR TWO
HERE OR THERE. 500MB TEMPS REMAIN IN THE -8C TO -10C RANGE...NO
JET TO SPEAK OF MOVING OVER THIS AREA...AND OTHER THAN A
SHORTWAVE WIGGLING THROUGH THE UPPER RIDGE...NO REAL FORCING
ALOFT.

.LONG TERM...(TUESDAY THROUGH SATURDAY)
LARGE UPPER RIDGE REMAINS OVER THE SOUTHEAST THROUGH A GOOD
PORTION OF THE EXTENDED...CONTINUING THE PATTERN OF ISOLATED TO
SCATTERED AFTERNOON PULSE-TYPE SHOWERS AND THUNDERSTORMS. THE
RIDGE GRADUALLY BREAKS DOWN...OR RATHER FLATTENS...TOWARD THE END
OF THE WORK WEEK WHEN A WAVE MOVES ACROSS THE NORTHERN HALF OF THE
UNITED STATES. THE FRONT ASSOCIATED WITH THIS SYSTEM LOOKS
INITIALLY TO BE FAIRLY POTENT...BUT BY THE TIME IT REACHES OUR
AREA ON FRIDAY...NATURALLY...IT WEAKENS AND THE MOISTURE SEEMS TO
SPLIT ACROSS THE STATE. WILL HAVE TO WAIT AND SEE WHAT COMES OF
IT...BUT GENERALLY AN UNSETTLED PATTERN UNTIL THE FRONT MOVES
THROUGH. OF COURSE...WE WILL SOON BE GETTING INTO THE TIME OF YEAR
THAT IT WILL BE RARE FOR A FRONT TO ACTUALLY MAKE IT ALL THE WAY
THROUGH THE STATE. FOR THE MOST PART...MID 80S TO LOWER 90S FOR
HIGHS... MID 60S TO LOWER 70S FOR LOWS.

&&

.AVIATION...
OVERALL...VFR CONDITIONS EXPECTED THROUGH TAF VALID PERIOD...WITH
JUST ISOLATED...BRIEF EXCEPTIONS. SUBTROPICAL...SUMMERLIKE UPPER
RIDGE BUILDING OVER THE AREA AND FORECAST TO REMAIN IN PLACE OVER
THE SOUTHEAST...NAMELY GEORGIA...FOR THE NEXT SEVERAL DAYS. DYNAMICS
WILL REMAIN VERY WEAK...MUCH LIKE JULY...BUT INSTABILITY WILL BE
HIGH. AMPLE LOW-LEVEL MOISTURE REMAINS IN PLACE. THUS...EXPECT
PATTERN OF ISOLATED AFTERNOON/EVENING SHRA/TSRA TO CONTINUE. IN
GENERAL...POPS NOT HIGH ENOUGH TO MENTION IN TAFS. IMMEDIATE SFC
AIR MASS REMAINS RELATIVELY DRY WITH DEWPOINTS IN THE 60S...THUS
RADIATIONAL FOG NOT A SIGNIFICANT PROBLEM GIVEN HIGH MIN TEMPS. IN
ADDITION...MCN...ONE OF THE USUAL FOG LOCATIONS...HAS HAD NO RAIN
RECENTLY AND NOW AROUND 9 INCHES BELOW NORMAL FOR THE YEAR.
THUS...DO NOT EXPECT MUCH PROBLEM THERE EITHER.

CEILINGS...
VFR THROUGH TAF VALID PERIOD...WITH THE ONLY EXCEPTION BEING ISOLD
BRIEF IFR IN SHRA/TSRA ACTIVITY DURING THE AFTERNOON/EVENING. THERE
ARE NO SYNOPTIC SYSTEMS SLATED TO AFFECT THE AREA THROUGH THE TAF
VALID PERIOD...SO OTHER THAN CONVECTIVE DEBRIS...SKIES WILL TEND TO
GO CLEAR OVERNIGHT AND IN THE EARLY MORNING HOURS.

VISIBILITY...
ONLY TWO EXCEPTIONS FROM VFR VISIBILITY WILL BE ISOLATED...BRIEF
AFTERNOON/EVENING SHRA/TSRA AND MVFR VISIBILITY IN FOG/HAZE MORNING
HOURS. NOTE...THAT HAZE MAY BECOME AN INCREASING PROBLEM DURING THE
DAYTIME AS UPPER RIDGE BUILDS OVER THE AREA AND SFC AIR MASS BECOMES
STAGNANT.

WX...
ISOLD SHRA/TSRA IN THE 18Z-02Z PERIOD. NOT ENOUGH TO WARRANT
ANYTHING OTHER THAN VCTS AT THIS TIME AND AMEND IF CLEAR THAT TSRA
WILL AFFECT TAF SITE. THERE DOES APPEAR TO BE A SLIGHTLY BETTER
CHANCE FOR SHRA/TSRA ACROSS ATL-MCN-CSG ON SUN THAN WAS OBSERVED
TODAY.

WINDS...
AS UPPER RIDGE BUILDS OVER THE AREA A VERY WEAK BACKDOOR FRONT WILL
EVOLVE. THIS WILL BRING WINDS AROUND TO THE NE LATE SUNDAY. EXACT
TIMING OF SUCH WILL BE DIFFICULT GIVEN WEAK FLOW. SPEEDS GENERALLY
LESS THAN 10KTS THROUGH TAF VALID PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         71  92  70  90 /  10  20  10  10
ATHENS          69  95  65  95 /  10  20  10  10
GAINESVILLE     70  91  64  89 /  10  20  10  20
ROME            69  96  67  94 /  10  20  10  20
COLUMBUS        71  96  69  95 /  10  20  20  10
MACON           68  95  67  93 /  10  20  20  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

12/19
Hazardous weather outlook, May 27, 6:00 AM EDT, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
600 AM EDT SAT MAY 27 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-281000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
600 AM EDT SAT MAY 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF
NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT. ISOLATED
SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS EXTREME NORTH THIS
AFTERNOON AND EVENING.

.SYNOPSIS...
A FRONTAL BOUNDARY STRETCHING FROM PENNSYLVANIA TO TENNESSEE WILL
DRIFT SOUTH...NEARING THE TENNESSEE GEORGIA BORDER THIS AFTERNOON.

.PRIMARY HAZARDS...
THE MOST SIGNIFICANT HAZARD FROM THUNDERSTORMS TODAY WILL BE
CLOUD-TO-GROUND LIGHTNING. LARGE HAIL AND DAMAGING THUNDERSTORM
WINDS WILL ALSO BE POSSIBLE IN ANY SEVERE THUNDERSTORMS THIS
AFTERNOON AND EVENING. THE MOST SIGNIFICANT THREAT OF SEVERE
THUNDERSTORMS WILL BE NORTH OF A ROME TO GAINSVILLE LINE BETWEEN 3 PM
AND 9 PM.

.DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OR MOVE INTO NORTH
AND CENTRAL GEORGIA THIS AFTERNOON...AHEAD OF A FRONTAL BOUNDARY
DRIFTING SOUTHWARD FROM THE OHIO-TENNESSEE VALLEY REGION. THE
AIRMASS ACROSS NORTH AND CENTRAL GEORGIA IS EXPECTED TO BECOME
INCREASINGLY UNSTABLE DURING THE AFTERNOON AS TEMPERATURES CLIMB
INTO LOW AND MID 90S AND DEW POINTS RANGE FROM THE MIDDLE 60S TO
AROUND 70. WITH CAPES FORECAST TO INCREASE INTO THE 1500 TO 2500
RANGE AND LIFTED INDICES IN THE MINUS 2 TO MINUS 5 RANGE...A FEW OF
THE THUNDERSTORMS COULD BECOME SEVERE PRODUCING LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE WILL BE A CHANCE FOR THUNDERSTORMS EACH DAY...MAINLY DURING
THE AFTERNOONS AND EVENINGS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS...ESPECIALLY ACROSS EXTREME NORTH
GEORGIA SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON OR
EVENING.

In the hours before

Special weather statement, May 27, 5:32 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
532 PM EDT SAT MAY 27 2006

GAZ023-272200-
532 PM EDT SAT MAY 27 2006

...SIGNIFICANT WEATHER ALERT FOR MINOR FLOODING...PEA SIZED HAIL
AND 40 MPH WINDS IN HALL COUNTY UNTIL 600 PM EDT...

AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES SOUTHWEST OF MURRAYVILLE...MOVING
SOUTHEAST AT 10 MPH.

FLOODING OF CREEKS AND STREAMS ACROSS WESTERN HALL COUNTY WILL
BECOME LIKELY THROUGH 600 PM. MOST OF THE RUNOFF WILL DRAIN INTO
LAKE LANIER AND SHOULD NOT RESULT IN SIGNIFICANT FLOODING. HOWEVER
POOR DRAINAGE AREAS AND URBAN AREAS WILL LIKELY SEE MINOR FLOODING.

REMAIN ALERT AND BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Special weather statement, May 27, 6:00 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
600 PM EDT SAT MAY 27 2006

GAZ007-013-014-272245-
600 PM EDT SAT MAY 27 2006

...SIGNIFICANT WEATHER ALERT FOR VERY HEAVY RAIN...PEA SIZED HAIL
AND 40 TO 50 MPH WINDS IN PICKENS...DAWSON AND GILMER COUNTIES
UNTIL 645 PM EDT...

AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CARTECAY...MOVING SOUTH AT 5 MPH. THIS STORM
AFFECT CARTECAY...AREAS WEST OF AMICALOLA FALLS AND AREAS NORTH OF
JASPER.
Special weather statement, May 27, 6:04 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
604 PM EDT SAT MAY 27 2006

GAZ003-272230-
604 PM EDT SAT MAY 27 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN CATOOSA COUNTY
UNTIL 630 PM EDT...

AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RINGGOLD...MOVING SOUTHEAST AT 5 MPH. THIS
STORM WILL ALSO PRODUCE FREQUENT CLOUD-TO-GROUND LIGHTNING.

RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES
AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

19
Special weather statement, May 27, 6:19 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
619 PM EDT SAT MAY 27 2006

GAZ027-038-272300-
619 PM EDT SAT MAY 27 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND FREQUENT
LIGHTNING IN OGLETHORPE AND MADISON COUNTIES UNTIL 700 PM EDT...

AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TWO STRONG THUNDERSTORMS...ONE OVER SOUTHERN MADISON COUNTY JUST
WEST OF DANIELSVILLE AND ANOTHER ALONG THE MADISON...OGLETHORPE
COUNTY LINE JUST NORTHEAST OF SMITHSONIA...BOTH MOVING SOUTHEAST AT
10 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THESE STORMS. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE
USED UNLESS IN AN EMERGENCY.

STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION
FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS.

19
Special weather statement, May 27, 6:37 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
637 PM EDT SAT MAY 27 2006

GAZ004-272315-
637 PM EDT SAT MAY 27 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN WHITFIELD COUNTY
UNTIL 715 PM EDT...

AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TUNNEL HILL...MOVING SOUTHEAST AT 25 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES
ACROSS WHITFIELD COUNTY. SOME LOCATIONS IN THE PATH OF THIS STORM
INCLUDE ROCKY FACE...AND DALTON. BRIEF HEAVY DOWNPOURS MAY CAUSE
PONDING OF WATER ON ROADWAYS.
Special weather statement, May 27, 6:39 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
639 PM EDT SAT MAY 27 2006

GAZ007-013-014-272315-
639 PM EDT SAT MAY 27 2006

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND PEA SIZED HAIL IN
PICKENS...DAWSON AND GILMER COUNTIES UNTIL 715 PM EDT...

AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF AMICALOLA FALLS STATE
PARK...MOVING SOUTHEAST AT 10 MPH.  PEA-SIZED HAIL AND WIND GUSTS TO
40 MPH ARE POSSIBLE WITH THIS STORM.

RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES CAN BE EXPECTED OVER THE
NEXT HOUR ACROSS EXTREME SOUTHERN GILMER COUNTY...NORTHEAST PICKENS
COUNTY AND NORTHWEST DAWSON COUNTY THROUGH 715 PM. DRIVERS SHOULD
USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF
WATER ON ROADWAYS IS ALSO LIKELY.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 8:29 PM EDTSevere Thunderstorm WarningFFCDade46 min
May 26, 9:16 PM EDTSevere Thunderstorm WarningFFCDade44 min
May 26, 9:37 PM EDTSevere Thunderstorm WarningFFCWalker53 min
May 27, 5:21 PM EDTSevere Thunderstorm WarningFFCDawson24 min
May 27, 5:41 PM EDTSevere Thunderstorm WarningFFCDawson, Forsyth, Hall30 min
May 27, 6:20 PM EDTSevere Thunderstorm WarningFFCCatoosa25 min
May 27, 7:04 PM EDTSevere Thunderstorm WarningFFCWalker41 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.